Nebraska, 2003Flash Flood in Nebraska, June 13, 2003
June 13, 2003 · NWS LBF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $15,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 13, 2:25 AM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 13, 2:25 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 AM CDT FRI JUN 13 2003
COMBINATION OF WAVE MOVING OUT OF WY/SD...LEFT OVER BOUNDARIES/
FRONT...LOW LVL JET...AND ELEVATED THETA-E RIDGE HAS LEFT KLNX LIT
UP TONIGHT. LOOKING AT H2O IMAGERY SEVERAL WAVES TO THE WEST HEADED
OUR WAY IN WEAK ZONAL FLOW. BEST CANIDATE AT THIS TIME LOOKS TO BE
OVER SOUTH CENTRAL COLORADO...SLOWLY HEADING EAST.
FCST LOOKS IN GOOD SHAPE FIRST FEW PERIODS. CURRENT WAVE KICKING
CONVECTION OFF WILL SLOWLY MOVE OVER NORTHERN CWA TODAY PROVIDING
LIFT ALONG WITH RR OF UPPER JET MAX...WITH STONGER WAVE IN COLORADO
PROVIDING UPWARD MOTION TO S/W CWA. INSTABILITY WILL COME WITH
PERSISTANT THETA E RIDGE OVER THE HIGH PLAINS OF COLORADO/WYOMING
INTO WESTERN CWA. SO ADDITIONAL STORMS SHOULD FORM IN HIGHER TERRAIN
AND SLOWLY MAKE IT EAST THROUGH THE EVENING. HGHT FALLS ASSOC WITH
NEXT APPROACHING WAVE AROUND SUNSET...WILL ALLOW LOW LVL JET TO
CREEP BACK UP AND MAY SUSTAIN CONVECTION THROUGH THE OVERNIGHT
HOURS. ABOVE NORMAL PWS...LIGHT WINDS ALOFT. RAIN REPORTS FROM
TODAY...MAY PUT HEAVY RAIN POSSIBLE IN ZONES.
CONVECTION THREAT SHOULD CONTINUE INTO SATURDAY AS WESTERN RIDGE
BEGINS TO BUILD INTO AREA WITH STRONGER TROFFING IN EPAC.
INSTABILITY RIDGE STILL PRESENT IN HIGH PLAINS...STRONGER SHEAR WILL
BE PRESENT IN THE PANHANDLE SO AFTERNOON STORMS MAY AGAIN BE
POSSIBLE WITH MOST ACTIVITY MOVING EAST THROUGH THE NIGHT.
DRIER WEATHER SHOULD MOVE INTO CWA FROM SUNDAY ON WITH ARRIVAL OF
RIDGE. THIS WILL LEAD TO SLIGHT WARMING TREND WITH MUCH OF
CONVECTIVE ACTIVITY NORTH OF CWA...ALL REFLECTED WILL IN CURRENT
GRIDS SO NO MAJOR CHANGES PLANNED.
.LBF...NONE.
13
Hazardous weather outlook, Jun 12, 9:26 PM CST, 6 hours 10 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-131100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT THU JUN 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT OVER THE OUTLOOK AREA.
THE BEST CHANCE FOR SEVERE STORMS WILL BE WEST OF A LINE FROM
CURTIS...IN NORTHERN FRONTIER COUNTY...TO AINSWORTH IN BROWN COUNTY.
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE OUTLOOK AREA
OVERNIGHT. THE ATMOSPHERE REMAINS SOMEWHAT UNSTABLE. STORMS WILL
HAVE THE POTENTIAL TO BRIEFLY PRODUCE LARGE HAIL...PRIMARILY...AND
POSSIBLY DAMAGING WINDS. THE MAIN SEVERE WEATHER THREAT WILL BE
HEAVY RAIN...DUE TO THE SLOW MOVEMENT OF THE STORMS.
THE THUNDERSTORM COMPLEX WILL WEAKEN AS IT MOVES INTO THE EASTERN
HALF OF THE OUTLOOK AREA LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN ACTIVE UPPER LEVEL PATTERN WILL CONTINUE FOR FRIDAY...KEEPING A
CHANCE FOR THUNDERSTORMS ONCE AGAIN TO THE OUTLOOK AREA. CLOUD COVER
WILL LIMIT INSTABILITY DURING THE DAY...THEREFORE SEVERE WEATHER
WILL NOT BE AS LIKELY. ANOTHER CHANCE FOR THUNDERSTORMS WILL EXIST
ON SATURDAY. A DRY WEATHER PATTERN IS THEN EXPECTED FOR THE
REMAINDER OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED OVERNIGHT IN THE WESTERN PORTION OF
THE OUTLOOK AREA TO PROVIDE INFORMATION CONCERNING HAIL AND RAINFALL
AMOUNTS.
KAR
Flash Flood, Lincoln
- When
- June 13, 3:36 AM CST to 6:00 AM CST
- Where
- Lincoln County, 1 mi N of Wallace
- Property damage
- $1,000
- Crop damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.048, -100.745 (the zone’s center; the record gives no point)
Water accumulated from slow moving storms and caused Highway 25 to be flooded by three feet of water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, June 13 to 14, 20035 deaths · $100,000 · 1 event
- Flash Flooding and Hail in Texas, June 13, 20033 injured · $430,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Texas, June 13, 2003$1.4 million · 2.75 in hail · 14 events
- Damaging Winds in Texas, June 13, 20039 injured · $60,000 · 55 kt wind · 2 events
- Flash Flooding and Damaging Winds in Maryland, June 13, 20031 injured · $545,000 · 52 kt wind · 13 events
- Lightning Strikes in Texas, June 13, 2003$546,000 · 2 events
- Damaging Winds in Texas, June 13, 2003$375,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in Mississippi, June 13, 2003$114,000 · 55 kt wind · 13 events
- Flash Flood and Damaging Wind in Georgia, June 13, 2003$163,000 · 50 kt wind · 4 events
- Flooding in Ohio, June 13 to 14, 2003$150,000 · 2 events
- Flash Flooding and Damaging Wind in Texas, June 13, 2003$120,000 · 55 kt wind · 5 events
- Flash Flooding and Hail in Texas, June 13, 2003$34,000 · 1.75 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5363170.